MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by manufacturer: the pusher wire, introducer sheath and main coil were returned for analysis.The main coil and pusher wire were interlocked within introducer sheath.Pusher wire was kinked.The main coil was noticed stuck, after being released it was observed kinked and severely stretched.The introducer sheath was inspected, and no damages were found.Functional inspection: the main coil was stuck within introducer sheath it was necessary to cut the introducer sheath in order to release the main coil.Microscopic inspection: pusher wire.The proximal end has a smooth surface.The interlocking arm was inspected, no anomalies were noticed.For the main coil, the zap tip has a smooth surface and the interlocking arm was inspected, no damages found.Dimensional inspection revealed that the overall dimension (od) of the pusher wire, distal solder joint, mid solder joint, distal tfe and proximal tfe were within specifications.For the main coil, the zap tip (od), and primary coil (od) matches with specifications.However, the number of fiber bundles did not match with the specification.
 
Event or Problem Description
Reportable based on device investigations completed on 28dec2021.It was reported that the device was kinked.The target lesion was located in the splenic artery.A 22mm x 60cm pe-f idc interlock embolics was selected for use.During the procedure, it was noted that after hydrating the interlock with heparin, it was tried delivered through the microcatheter, however, the device was difficult to deliver.After multiple attempts, the push rod of the device and the outer plastic catheter were kinked and deformed.The device was simply pulled out and the procedure was completed with a different device.There were no complications reported and the patient is stable.However, device analysis revealed that there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13310873
Report Number2134265-2021-16758
Device Sequence Number3346500
Product Code KRD
UDI-Device Identifier08714729845324
UDI-Public08714729845324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027132717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2021
Initial Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown
Patient Weight67 KG